Pennsylvania, 2013Damaging Winds in Pennsylvania, June 25, 2013
June 25, 2013 · NWS CLE · 3 events in 1 county or zone
Severe thunderstorms tracked across northwest Pennsylvania during the evening hours on June 25th. Pennsylvania was located on the periphery of high pressure over the southeastern states.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms tracked across northwest Pennsylvania during the evening hours on June 25th. Pennsylvania was located on the periphery of high pressure over the southeastern states. Moisture increased from the southwest around the ridge with dewpoints increasing to near 70 degrees. An unstable airmass developed during the afternoon as temperatures rose into the mid 80s with mixed layer CAPE values near 2000 j/kg. Energy moving through the flow aloft helped to initiate convection and provided the shear necessary for damaging winds across Crawford County, Pennsylvania. Numerous reports of downed trees and power lines reported across the county, especially in Linesville, Meadville, and Spartansburg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 25, 2:45 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 25, 2:45 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT TUE JUN 25 2013
.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS THE LOWER LAKES WILL REMAIN NEARLY
STATIONARY THROUGH MID WEEK. A LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE AREA ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED FOR SEVERE THUNDERSTORM WATCH 362 VALID UNTIL MIDNIGHT.
GULF MOISTURE ENTRENCHED OVER THE AREA. CAPES HOVERING AROUND 3000
J/KG AND LI S UP TO MINUS 6 EXPECT CONVECTION TO DEVELOP IN THE WEST
AND MOVE ACROSS THE AREA THIS EVENING. NO PARTICULAR BOUNDARY THAT I
CAN LATCH ONTO TO TIME CONVECTION THIS EVENING. THEN AFTER A LULL
IN THE CONVECTION TOWARD SUNSET EXPECT A SECOND WAVE OF CONVECTION
FROM THE TSRA NOW DEVELOPING FROM CENTRAL ILLINOIS INTO MISSOURI.
IT WILL BE CONTINUED WARM AND MUGGY TONIGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
EXPECT SOME LINGERING TSRA ACROSS AREA WEDNESDAY MORNING. ANOTHER
ROUND OF CONVECTION WEDNESDAY AFTERNOON/EVENING...CONFIDENCE IS LOW
ON THE PRECISE TIMING AS NO LONGER HAVE THE STRONG LOW PRESSURE
SYSTEM WILL MOVE INTO THE AREA WEDNESDAY NIGHT AND THEN MOVE ACROSS
THE AREA ON THURSDAY.
THE TRAILING COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY USHERING
IN MORE SEASONAL CONDITIONS. BROAD UPPER TROUGH WILL MOVE OVER THE
AREA FRIDAY...WILL KEEP CHANCE POPS THROUGH PERIOD AS SERIES OF
SHORT WAVES MOVE THROUGH THE UPPER TROUGH.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LONG TERM BEGINS ON SATURDAY WITH MODELS CONTINUING TO SHOW AN
UPPER LOW DIGGING INTO AND THEN GETTING STUCK IN THE GREAT LAKES
REGION. THIS GREAT LAKES UPPER LOW DEVELOPS SOUTH SUNDAY AND MONDAY
INTO AN ELONGATED TROF THAT EXTENDS TO THE GULF COAST WITH ITS AXIS
WEST OF THE AREA. ALL THE WHILE...BOTH MODELS SHOW DEEP MOISTURE
ACROSS THE AREA. WILL HAVE CHANCE POPS WITH 60-80% CLOUD COVER ON
AVERAGE THROUGH THE LONG TERM PERIOD. TEMPS LOWER THAN THE PAST FEW
DAYS WITH HIGHS IN THE UPPER 70S TO NEAR 80 AND LOWS IN THE LOWER
60S WITH A FEW UPPER 50S.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CUMULUS LINE NEAR AN OUTFLOW BOUNDARY IN EASTERN/SOUTHEASTERN
PORTION OF THE AREA IN THE VICINITY OF KYNG TO KCAK. ANOTHER
BOUNDARY ACROSS NWRN OHIO. CONCERNED FOR THUNDERSTORM INITIATION
BOTH LOCATIONS. OVER THE NEXT COUPLE HOURS. REMAINDER OF THE AREA
US ALSO GENERALLY BECOMING MORE UNSTABLE THROUGH THE AFTERNOON
WITH AMPLE MOISTURE IN PLACE. EXPECTING A BREAK THIS EVENING IN
THE WAKE OF ANY AFTERNOON CONVECTION. THIS WOULD BE FOLLOWED BY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVING IN FROM THE WEST
AROUND/AFTER MIDNIGHT. OVERNIGHT NAM SHOWS INCREASING MOISTURE AND
CONVERGENCE ACROSS THE AREA SO BELIEVE MVFR/LOCAL IFR IN SHOWERS
AND THUNDERSTORMS WILL BE INCREASING FROM OVERNIGHT INTO WEDNESDAY.
.OUTLOOK...NON-VFR IN SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS AS
WELL AS EARLY MORNING MIST/FOG THROUGH SUNDAY.
&&
.MARINE...
SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH WAVES OF 2 TO 4 FEET ON THE
EAST END OF LAKE ERIE WILL DECREASE TO 10 TO 15 KNOTS TONIGHT. THE FLOW
WILL REMAIN OUT OF THE SOUTHWEST ON WEDNESDAY AHEAD OF LOW PRESSURE
APPROACHING FROM THE PLAINS. WINDS MAY TRY TO RAMP UP AGAIN AS THIS
LOW APPROACHES THE LAKE ON WEDNESDAY EVENING...BEFORE SHIFTING TO
THE NORTHWEST BEHIND IT ON THURSDAY. DEPENDING ON THE EXACT STRENGTH
AND TRAJECTORY OF THE LOW...A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
A BRIEF WINDOW OF TIME...ESPECIALLY AS THE FLOW BECOMES ONSHORE ON
THURSDAY AND FRIDAY.
MARINERS SHOULD BE PREPARED FOR MULTIPLE ROUNDS OF THUNDERSTORMS
THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE
STRONG WITH SEVERE WINDS...LARGE HAIL AND HEAVY RAIN. AN UPPER LEVEL
TROUGH WILL THEN DEVELOP OVER THE REGION FROM FRIDAY INTO THE
WEEKEND WITH THUNDERSTORMS BECOMING MORE SCATTERED IN NATURE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...TK
AVIATION...TK
MARINE...KEC
Hazardous weather outlook, Jun 25, 3:18 PM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
418 PM EDT TUE JUN 25 2013
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-262030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
418 PM EDT TUE JUN 25 2013
...SEVERE THUNDERSTORM WATCH 362 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
INTO THURSDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE.
THE POTENTIAL OF LOCALLY HEAVY RAINFALL WILL ALSO EXIST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OUDEMAN
In the hours before
Local storm report, Jun 25, 3:34 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
434 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST AVON 41.45N 82.02W
06/25/2013 E65.00 MPH LORAIN OH TRAINED SPOTTER
ESTIMATED 60-70 MPH.
0352 PM TSTM WND GST WESTLAKE 41.45N 81.93W
06/25/2013 E65.00 MPH CUYAHOGA OH TRAINED SPOTTER
ESTIMATED 60-70 MPH.
&&
OUDEMANLocal storm report, Jun 25, 3:40 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
440 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG NORWALK 41.24N 82.61W
06/25/2013 HURON OH TRAINED SPOTTER
TWO 6 INCH DIAMETER TREE BRANCHES DOWN.
0340 PM TSTM WND DMG SHEFFIELD LAKE 41.49N 82.10W
06/25/2013 LORAIN OH TRAINED SPOTTER
ONE TREE DOWN ALONG WITH MANY BRANCHES/LIMBS.
0348 PM TSTM WND DMG MONROEVILLE 41.24N 82.70W
06/25/2013 HURON OH AMATEUR RADIO
40 INCH TREE UPROOTED. ROUTE 99.
&&
OUDEMANLocal storm report, Jun 25, 3:46 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
446 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG SOLON 41.39N 81.44W
06/25/2013 CUYAHOGA OH TRAINED SPOTTER
2 FOOT DIAMETER TREE BLOWN OVER.
0435 PM HAIL ATWATER 41.02N 81.16W
06/25/2013 E0.75 INCH PORTAGE OH TRAINED SPOTTER
&&
OUDEMANLocal storm report, Jun 25, 3:50 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
450 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST CLEVELAND 41.48N 81.68W
06/25/2013 M58.00 MPH CUYAHOGA OH ASOS
&&
OUDEMANThunderstorm Wind, Crawford
- When
- June 25, 3:55 PM EST
- Where
- Crawford County, 0.86 mi SE of Linesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $16,000
- Reported by
- Amateur Radio
- Coordinates
- 41.660, -80.420
Amateur radio operated estimated wind gusts to 70 mph with reports of multiple trees and powerlines down in Linesville.
Thunderstorm Wind, Crawford
- When
- June 25, 4:07 PM EST
- Where
- Crawford County, 1.03 mi E of Fredericksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 41.650, -80.150
Amateur radio operator relayed reports of trees down in Meadville.
Thunderstorm Wind, Crawford
- When
- June 25, 4:30 PM EST
- Where
- Crawford County, 1.24 mi SE of Spartansburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.820, -79.680
Fire department reported several trees and powerlines down in Spartansburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20131 death · 1 event
- Flooding and Hail in Pennsylvania, June 25 to 26, 2013$196,000 · 1 in hail · 74 events
- Hail and Damaging Winds in Ohio, June 25, 2013$696,000 · 1 in hail · 33 events
- Flooding in Iowa, June 25 to 30, 2013$1.3 million · 3 events
- Flash Flood and Damaging Winds in Vermont, June 25, 2013$1.0 million · 55 kt wind · 3 events
- Hail and Damaging Winds in Ohio, June 25, 2013$60,000 · 1.75 in hail · 58 events
- Hail in Nebraska, June 25, 2013$750,000 · 1 in hail · 3 events
- Flash Flooding and Flood in North Dakota, June 25 to 27, 2013$257,000 · 2 in hail · 25 events
- Damaging Winds in Pennsylvania, June 25, 2013$153,000 · 61 kt wind · 31 events
- Tornado and Flash Flooding in Minnesota, June 25 to 27, 2013$230,000 · EF0 · 19 events
- Hail and Damaging Winds in Illinois, June 25, 2013$121,000 · 1.75 in hail · 19 events
- Flash Flood and Damaging Wind in New York, June 25, 2013$260,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460448, 460449, 460450.